Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 3, NWS Jacksonville, FL

March 2, 2019Putnam County, Florida

NWS Jacksonville, FL issued this tornado warning at Mar 2, 2019, 4:04 PM EST for Putnam County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2019, 4:04 PM EST (21:04 UTC)
Expired
Mar 2, 2019, 4:30 PM EST
In force
26 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 105 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

373 
WFUS52 KJAX 022104
TORJAX
FLC107-022130-
/O.NEW.KJAX.TO.W.0003.190302T2104Z-190302T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
404 PM EST SAT MAR 2 2019

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Central Putnam County in northeastern Florida...

* Until 430 PM EST.
    
* At 404 PM EST, a severe thunderstorm capable of producing a tornado
  was located near Hollister, or 8 miles southwest of Palatka, moving
  east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Satsuma around 420 PM EST.
  Pomona Park around 430 PM EST.

Other locations impacted by this tornadic thunderstorm include
Welaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2953 8181 2960 8179 2960 8156 2944 8159
TIME...MOT...LOC 2104Z 285DEG 21KT 2956 8176 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SHASHY
2 follow-up statements
174 
WWUS52 KJAX 022115
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
415 PM EST SAT MAR 2 2019

FLC107-022130-
/O.CON.KJAX.TO.W.0003.000000T0000Z-190302T2130Z/
Putnam FL-
415 PM EST SAT MAR 2 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR CENTRAL
PUTNAM COUNTY...
    
At 414 PM EST, a severe thunderstorm capable of producing a tornado
was located over Satsuma, or near Pomona Park, moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Pomona Park around 430 PM EST.

Other locations impacted by this tornadic thunderstorm include
Welaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2952 8178 2958 8172 2957 8157 2944 8159
      2947 8166
TIME...MOT...LOC 2114Z 285DEG 20KT 2954 8169 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SHASHY
647 
WWUS52 KJAX 022132
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
432 PM EST SAT MAR 2 2019

FLC107-022140-
/O.EXP.KJAX.TO.W.0003.000000T0000Z-190302T2130Z/
Putnam FL-
432 PM EST SAT MAR 2 2019

...THE TORNADO WARNING FOR CENTRAL PUTNAM COUNTY HAS EXPIRED...
        
The storm which prompted the warning has exited the warned area. 
Therefore, the prior warning has been allowed to expire. 

Remember, a Severe Thunderstorm Warning still remains in effect for 
parts of Putnam and Flagler counties.

LAT...LON 2952 8178 2958 8172 2957 8157 2944 8159
      2947 8166
TIME...MOT...LOC 2130Z 285DEG 21KT 2952 8159 

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 2, 9:12 AM EST, 6 hours 52 minutes earlier.

Area forecast discussion, Mar 2, 9:12 AM EST, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
912 AM EST Sat Mar 2 2019

.UPDATE...Showers and scattered thunderstorms south of a cold
front are moving east across se Ga and the Suwannee Valley of n Fl
this morning. Another upper impulse in the fast westerly flow
aloft will produce the potential for isoalated strong to
marginally severe storms again today. Elevated morning instability
will become surface based as low levels warm. Amount of warming
and instability may be kept down as cloud cover and showers
increase this morning from the west. 12z Jax sounding shows
cooler mid level temps and higher CAPE values(MUCAPE~1200 J/kg)
than yesterday. Vertical speed shear is strong with 0-6 km shear
at 46 kts. Expect convection to strengthen by early afternoon with
potential for isolated hail and strong winds as the storms
develop south across ne Fl.

&&

.AVIATION...Showers and scattered thunderstorms will increase in
coverage with activity reaching SSI by 15z...the Jacksonville
terminals 17Z-20Z and SGJ and GNV 18z-21Z. Expect IFR conditions
in heavy showers with strong gusty winds til early evening.

&&

.MARINE...Light winds and seas today and tonight as frontal
boundary remains just north of the area with high pressure to the
south. Periods of showers and thunderstorms through early evening
will produce isolated areas of strong gusty winds with heavy
downpours as the storms move from west to east.

Rip Currents: Low risk this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  60  76  54 /  50  40  50  80
SSI  68  60  73  58 /  60  10  30  60
JAX  77  62  79  62 /  60  20  30  30
SGJ  76  61  78  64 /  70  20  20  20
GNV  80  62  81  64 /  70  10  10  40
OCF  81  62  82  64 /  20  10  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Kennedy/

In the hours before

Special weather statement, Mar 2, 10:25 AM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1025 AM EST SAT MAR 2 2019

FLZ024-124-GAZ154-164>166-021615-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-Coastal Glynn GA-
Charlton GA-Coastal Camden GA-
1025 AM EST SAT MAR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...CAMDEN...SOUTHEASTERN
GLYNN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 1115 AM EST...

* At 1024 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Race
  Pond to near St. George. Movement was east at 45 mph.

* Winds in excess of 40 mph possible with these storms along with
  heavy downpours.

* Locations impacted include...
  St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina
  Beach, Hilliard, Folkston, Woodbine, Callahan and Kings Bay Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 3067 8143 3046 8197 3092 8217 3120 8137
TIME...MOT...LOC 1524Z 257DEG 42KT 3092 8210 3051 8194

ZIBURA
Special weather statement, Mar 2, 1:26 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
126 PM EST SAT MAR 2 2019

FLZ022-030-031-035-036-021915-
Columbia FL-Union FL-Alachua FL-Bradford FL-Gilchrist FL-
126 PM EST SAT MAR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GILCHRIST...NORTHERN
ALACHUA...WEST CENTRAL BRADFORD...SOUTH CENTRAL UNION AND SOUTH
CENTRAL COLUMBIA COUNTIES UNTIL 215 PM EST...

* At 125 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over High Springs, or 13 miles
  southwest of Worthington Spring, moving east southeast at 25 mph.

* Winds in excess of 40 mph possible with this storm along with
  heavy downpours.

* Locations impacted include...
  Gainesville, Worthington Spring, Alachua, High Springs, Worthington
  Springs, Sampson, Gainesville Airport, Newberry, Waldo and La
  Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2969 8285 2996 8250 2995 8222 2978 8211
      2965 8232 2964 8263
TIME...MOT...LOC 1825Z 304DEG 17KT 2981 8260

ZIBURA
Special weather statement, Mar 2, 2:16 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EST SAT MAR 2 2019

FLZ031-036-022015-
Alachua FL-Bradford FL-
216 PM EST SAT MAR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA AND SOUTHERN
BRADFORD COUNTIES UNTIL 315 PM EST...

* At 215 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Alachua, or 7 miles north of
  Gainesville, moving east at 15 mph.

* Small hail and winds in excess of 40 mph possible with this storm.

* Locations impacted include...
  Gainesville, Alachua, Hawthorne, University Of Florida, Rochelle,
  Orange Heights, Gainesville Airport, Newnans Lake, Waldo and
  Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2968 8255 2992 8236 2985 8205 2967 8206
      2954 8213
TIME...MOT...LOC 1915Z 270DEG 14KT 2979 8236

ZIBURA
Local storm report, Mar 2, 3:44 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
344 PM EST SAT MAR 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             4 W INTERLACHEN         29.62N 81.97W
03/02/2019  M0.75 INCH       Putnam             FL   TRAINED SPOTTER

&&

NMCGINN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:29 AM ESTSpecial Marine WarningJAX61 min
Mar 2, 10:11 AM ESTSpecial Marine WarningJAX94 min
Mar 2, 10:25 AM ESTSpecial Weather StatementJAXNassau50 min
Mar 2, 1:26 PM ESTSpecial Weather StatementJAXAlachua, Gilchrist49 min
Mar 2, 2:16 PM ESTSpecial Weather StatementJAXAlachua59 min
Mar 2, 2:34 PM ESTSevere Thunderstorm WarningJAXAlachua41 min
Mar 2, 3:05 PM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam40 min
Mar 2, 3:10 PM ESTAreal Flood AdvisoryJAXAlachua3 hr
Mar 2, 3:11 PM ESTAreal Flood AdvisoryJAXGilchrist2 hr
Mar 2, 3:46 PM ESTSevere Thunderstorm WarningJAXPutnam44 min
Mar 2, 4:30 PM ESTSevere Thunderstorm WarningJAXFlagler, Putnam45 min
Mar 2, 4:40 PM ESTSpecial Weather StatementJAXPutnam50 min
Mar 2, 5:15 PM ESTSpecial Weather StatementJAXFlagler45 min
Mar 2, 5:18 PM ESTSpecial Weather StatementJAXFlagler42 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.